Results in Mathematics

, Volume 35, Issue 1–2, pp 161–174 | Cite as

A Domain Integral Equation for the Bergman Kernel

  • A. H. M. Murid
  • M. Z. Nashed
  • M. R. M. Razali


Certain integral operators involving the Szegö, the Bergman and the Cauchy kernels are known to have the reproducing property. Both the Szegö and the Bergman kernels have series representations in terms of an orthonormal basis. In this paper we derive the Cauchy kernel by means of biorthogonality. The ideas involved are then applied to construct a non-Hermitian kernel admitting a reproducing property for a space associated with the Bergman kernel. The construction leads to a domain integral equation for the Bergman kernel.1 2


Szegö kernel Bergman kernel biorthogonality integral equation 

Math. Subject Classification

30C40 45B05 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Bell, S. R. (1992): The Cauchy Transform, Potential Theory, and Conformal Mapping, CRC Press, Boca Raton.Google Scholar
  2. [2]
    Bergman, S. (1970): The Kernel Function and Conformai Mapping, AMS Math. Surveys Number 5, New York.Google Scholar
  3. [3]
    Carlson, B. C. (1977): Special Functions of Applied Mathematics, Academic Press, New York.MATHGoogle Scholar
  4. [4]
    Davis, P. J. (1975): Interpolation and Approximations, Dover, New York.Google Scholar
  5. [5]
    Gradsteyn, I. S., Ryzhik I. M. (1980) Table of Integrals, Series, and Products, Academic Press, New York.Google Scholar
  6. [6]
    Henrici, P. (1974): Applied and Computational Complex Analysis, Vol. I, John Wiley, New York.Google Scholar
  7. [7]
    Henrici, P. (1986): Applied and Computational Complex Analysis, Vol. III, John Wiley, New York.Google Scholar
  8. [8]
    Hille, E. (1962): Analytic Function Theory, Vol. II, Ginn, Boston.MATHGoogle Scholar
  9. [9]
    Hille, E. (1972): Introduction to the general theory of reproducing kernels. Rocky Mountain J. Math. 2, 321–368.MathSciNetMATHCrossRefGoogle Scholar
  10. [10]
    Kerzman, N., Stein, E. M. (1978): The Cauchy kernel, the Szegö kernel, and the Riemann mapping- function. Math. Ann. 236, 85–93.MathSciNetMATHCrossRefGoogle Scholar
  11. [11]
    Kerzman, N., Trümmer, M. R. (1986): Numerical conformal mapping via the Szegö kernel. J. Comp. Appl. Math. 14, 111–123.MATHCrossRefGoogle Scholar
  12. [12]
    Nehari, Z. (1952): Conformal Mapping, Dover, New York.MATHGoogle Scholar
  13. [13]
    Papamichael, N., Warby, M. K. (1986) Stability and convergence properties of Bergman kernel methods for numerical conformai mapping. Numer. Math. 48, 639–669.MathSciNetMATHCrossRefGoogle Scholar
  14. [14]
    Razali, M. R. M., Nashed, M. Z., Murid, A. H. M. (1997): Numerical conformal mapping via the Bergman kernel. J. Comp. Appl. Math. 82, 333–350.MathSciNetMATHCrossRefGoogle Scholar
  15. [15]
    Szegö, G. (1939): Orthogonal Polynomials, Amer. Math. Soc. Colloq. Publ. 23, AMS, Providence.Google Scholar
  16. [16]
    Trummer, M. R. (1986): An efficient implementation of a conformal mapping method based on the Szegö kernel. SIAM J. Numer. Anal. 23(4), 853–872.MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Birkhäuser Verlag, Basel 1999

Authors and Affiliations

  • A. H. M. Murid
    • 1
  • M. Z. Nashed
    • 1
  • M. R. M. Razali
    • 2
  1. 1.Department of Mathematics, Faculty of ScienceUniversiti Teknologi MalaysiaJohor BahruMalaysia
  2. 2.Department of Mathematical SciencesUniversity of DelawareNewarkUSA

Personalised recommendations